| CASE REPORT
|Year : 2013 | Volume
| Issue : 2 | Page : 142-144
Acute myocardial infarction: Can it be a complication of acute organophosphorus compound poisoning?
P Joshi, P Manoria, D Joseph, Z Gandhi
Department of Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India
Organophosphorus compounds are used as pesticides and represent a common cause of poisoning in developing countries including India due to their widespread availability and use. Toxicity due to these agents can affect many organs including heart. Here, we report a case of acute organophosphorus poisoning (parathion), followed by acute myocardial infarction; documented by clinical features, electrocardiographic changes, and elevated cardiac enzymes. Myocardial infarction has been rarely reported with organophosphorus compounds exposure, thus awareness of this complication can reduce morbidity and mortality.
Department of Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*